Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 554, NWS Norman, OK

July 4, 2015Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2015, 4:17 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 4:17 PM CDT (21:17 UTC)
Expired
Jul 4, 2015, 4:50 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS54 KOUN 042117
SVROUN
OKC017-073-042200-
/O.NEW.KOUN.SV.W.0554.150704T2117Z-150704T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  NORTH CENTRAL CANADIAN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 500 PM CDT

* AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES 
  NORTHWEST OF OKARCHE...MOVING EAST AT 25 MPH. A SECOND 
  STRONG...POSSIBLY SEVERE...STORM WAS ABOUT 7 MILES NORTHWEST OF 
  KINGFISHER...ALSO MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGFISHER AND OKARCHE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3590 9777 3570 9786 3561 9802 3575 9821
      3599 9805
TIME...MOT...LOC 2116Z 291DEG 20KT 3579 9813 

HAIL...0.88IN
WIND...60MPH
 
$$

CMS
2 follow-up statements
221 
WWUS54 KOUN 042134
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SAT JUL 4 2015

OKC017-073-042200-
/O.CON.KOUN.SV.W.0554.000000T0000Z-150704T2200Z/
KINGFISHER OK-CANADIAN OK-
434 PM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN KINGFISHER AND NORTH CENTRAL CANADIAN COUNTIES...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKARCHE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGFISHER AND OKARCHE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3590 9777 3570 9786 3563 9799 3574 9813
      3599 9805
TIME...MOT...LOC 2133Z 291DEG 20KT 3575 9802 

HAIL...0.75IN
WIND...60MPH
 
$$

CMS
833 
WWUS54 KOUN 042150
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT SAT JUL 4 2015

OKC017-073-042159-
/O.CAN.KOUN.SV.W.0554.000000T0000Z-150704T2200Z/
KINGFISHER OK-CANADIAN OK-
450 PM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KINGFISHER AND NORTH
CENTRAL CANADIAN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3590 9777 3570 9786 3563 9799 3574 9813
      3599 9805
TIME...MOT...LOC 2148Z 291DEG 20KT 3572 9791 

$$

CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:38 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 4, 2:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT JUL 4 2015

.DISCUSSION...
A FEW ISOLATED STORMS HAVE DEVELOPED EARLY THIS AFTERNOON FROM NW TO
SE PARTS OF THE FA. ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS WILL
REMAIN POSSIBLE INTO THIS EVENING WITH A FEW STRONG TO MARGINALLY
SEVERE STORMS POSSIBLE. ISOLATED STORMS WILL REMAIN POSSIBLE
OVERNIGHT INTO SUNDAY MORNING BUT THE AREA WHERE THIS MOST LIKELY
WILL HAPPEN IS EXPECTED TO GRADUALLY SHIFT NE ACROSS THE FA. THE
POTENTIAL FOR ANY SEVERE STORMS WILL DECREASE AFTER SUNSET.

MOST OF THE AREA WILL REMAIN DRY SUNDAY... EXCEPT FOR MAYBE AN
OUTSIDE CHANCE OF AN ISOLATED STORM DUE TO SFC HEATING AND THE MOIST
AIRMASS OVER THE AREA. RAIN CHANCES WILL RETURN MONDAY AND CONTINUE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCE AND
MOST LIKELY TIME FOR WIDESPREAD RAIN WILL BE MONDAY AFTN INTO
TUESDAY AS A COLD FRONT GRADUALLY MOVES ACROSS PARTS OF THE FA.
HEAVY RAIN WILL BE LIKELY IN SOME AREAS WHICH COULD LEAD TO FLASH
FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED IN
PARTS OF THE FA BUT MODELS DISAGREE RIGHT NOW WHERE THE AXIS OF
HEAVIEST RAIN WILL FALL. HOWEVER... THE MODELS DO AGREE THAT SOME
AREAS COULD RECEIVE UP TO OR OVER 4 INCHES OF RAIN. MODELS
EVENTUALLY SHOW THE FRONT STALLING OUT OVER PARTS OF THE FA SO RAIN
CHANCES WILL CONTINUE INTO WEDNESDAY WITH THE BOUNDARY LINGERING IN
THE AREA.

MODELS THEN SHOW A SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS WHICH
WILL CAUSE RAIN CHANCES TO CONTINUE INTO THURSDAY BUT SHIFT TOWARDS
NORTHERN PARTS OF THE FA. MODELS THEN BEGIN TO DIVERGE AS TO THE
STRENGTH OF THE UPPER HIGH THAT BUILDS INTO PARTS OF THE SOUTHERN
PLAINS WITH ECMWF STRONGER THAN THE GFS. IF GFS IS RIGHT... RAIN
CHANCES MAY NOT COMPLETELY END LATE NEXT WEEK INTO THE WEEKEND AT
LEAST ACROSS NORTHERN OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  91  73  90 /  20  10  10  20
HOBART OK         73  94  74  92 /  10  10  10  30
WICHITA FALLS TX  74  94  75  94 /  10  10  10  10
GAGE OK           71  94  74  90 /  20  10  10  80
PONCA CITY OK     73  94  75  91 /  30  40  10  50
DURANT OK         73  90  74  91 /  20  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/25
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUL 4 2015

OKZ004>048-050>052-TXZ083>090-051015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
A FEW SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING...ESPECIALLY FROM NORTHWEST OKLAHOMA INTO SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...
STRONG WIND GUSTS OVER 60 MPH...
SMALL HAIL...
VERY HEAVY RAIN WITH MINOR FLOODING...

THUNDERSTORM COVERAGE WILL LIKELY DECREASE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY THROUGH THURSDAY.
THE BEST CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
MONDAY AND TUESDAY...AS A COLD FRONT MOVES SLOWLY ACROSS
OKLAHOMA. THE STRONGEST STORMS MONDAY AND TUESDAY WILL BE CAPABLE
OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAINFALL. SOME
FLOODING MAY OCCUR...ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 4, 2:26 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SAT JUL 4 2015

OKZ015>017-042000-
CUSTER OK-BLAINE OK-DEWEY OK-
226 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...
SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 300 PM
CDT...

AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THOMAS...
MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...THOMAS...OAKWOOD AND FAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3577 9890 3597 9878 3586 9844 3562 9848
      3554 9870
TIME...MOT...LOC 1924Z 306DEG 16KT 3580 9876

CMS
Local storm report, Jul 4, 3:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     6 S CANTON              35.97N 98.59W
07/04/2015  E60 MPH          BLAINE             OK   PUBLIC

&&

FM
Special weather statement, Jul 4, 3:28 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT SAT JUL 4 2015

OKZ023-042100-
CADDO OK-
328 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO COUNTY UNTIL
400 PM CDT...

AT 325 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAKLY...MOVING
EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
BINGER...EAKLY...LOOKEBA...ALBERT AND FORT COBB RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3541 9862 3543 9831 3539 9831 3516 9834
      3523 9862
TIME...MOT...LOC 2025Z 276DEG 10KT 3533 9860
Special weather statement, Jul 4, 3:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT SAT JUL 4 2015

OKZ017-018-042115-
BLAINE OK-KINGFISHER OK-
347 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLAINE AND
SOUTHWESTERN KINGFISHER COUNTIES UNTIL 415 PM CDT...

AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WATONGA...MOVING EAST AT 15 MPH. A SECOND STRONG THUNDERSTORM WAS
NEAR HITCHCOCK...ALSO MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
HITCHCOCK AND OMEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3601 9815 3582 9809 3572 9820 3572 9822
      3577 9842 3597 9837
TIME...MOT...LOC 2046Z 278DEG 12KT 3585 9832
Special weather statement, Jul 4, 4:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SAT JUL 4 2015

OKZ017-018-024-042145-
CANADIAN OK-BLAINE OK-KINGFISHER OK-
411 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN...EAST
CENTRAL BLAINE AND SOUTHWESTERN KINGFISHER COUNTIES UNTIL 445 PM
CDT...

AT 407 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR GEARY TO
LOYAL...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...OKARCHE...CALUMET AND LOYAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3563 9831 3600 9813 3593 9788 3553 9808
TIME...MOT...LOC 2107Z 291DEG 20KT 3577 9815

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:10 PM CDTSpecial Weather StatementOUNKiowa35 min
Jul 3, 7:36 PM CDTSpecial Weather StatementOUNAtoka24 min
Jul 3, 7:41 PM CDTSpecial Weather StatementOUNKiowa34 min
Jul 3, 7:58 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman47 min
Jul 3, 8:00 PM CDTSpecial Weather StatementOUNCoal30 min
Jul 3, 8:34 PM CDTSpecial Weather StatementOUNStephens26 min
Jul 3, 9:56 PM CDTSpecial Weather StatementOUNHughes34 min
Jul 3, 9:59 PM CDTSevere Thunderstorm WarningOUNHughes31 min
Jul 4, 3:53 AM CDTSpecial Weather StatementOUNGarvin37 min
Jul 4, 5:26 AM CDTSpecial Weather StatementOUNMajor34 min
Jul 4, 2:26 PM CDTSpecial Weather StatementOUNBlaine34 min
Jul 4, 2:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey30 min
Jul 4, 3:28 PM CDTSpecial Weather StatementOUNCaddo32 min
Jul 4, 3:47 PM CDTSpecial Weather StatementOUNBlaine28 min
Jul 4, 4:01 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Jul 4, 4:11 PM CDTSpecial Weather StatementOUNKingfisher34 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningOUNKingfisher43 min
Jul 4, 4:36 PM CDTSpecial Weather StatementOUNGrady24 min
Jul 4, 4:54 PM CDTSpecial Weather StatementOUNCanadian36 min
Jul 4, 5:01 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan30 min
Jul 4, 5:28 PM CDTSpecial Weather StatementOUNCaddo32 min
Jul 4, 5:36 PM CDTSevere Thunderstorm WarningOUNJohnston25 min
Jul 4, 5:59 PM CDTSpecial Weather StatementOUNCotton, Tillman31 min
Jul 4, 6:14 PM CDTSpecial Weather StatementOUNGrady31 min
Jul 4, 6:17 PM CDTSpecial Weather StatementOUNAtoka28 min
Jul 4, 6:30 PM CDTSpecial Weather StatementOUNCotton30 min
Jul 4, 6:41 PM CDTSpecial Weather StatementOUNCleveland49 min
Jul 4, 6:51 PM CDTSpecial Weather StatementOUNBryan39 min
Jul 4, 6:53 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.